White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Luck Egalitarianism, Permissible Inequalities, and Moral Hazard

Lang, G (2009) Luck Egalitarianism, Permissible Inequalities, and Moral Hazard. Journal of Moral Philosophy, 6 (3). 317 - 338 . ISSN 1740-4681

Full text available as:

Abstract

In this article, I appeal to the phenomenon of moral hazard in order to explain how at least some of the inequalities permitted by Luck Egalitarianism can be given an alternative, more plausible grounding than that which is supplied by Luck Egalitarianism. This alternative grounding robs Luck Egalitarianism of a potentially significant source of intuitive support whilst enabling conditional welfare policies to survive the attacks on them made by Elizabeth Anderson, Jonathan Wolff, and others.

Item Type: Article
Keywords: brute luck, inequality, luck egalitarianism, moral hazard
Institution: The University of Leeds
Academic Units: The University of Leeds > Faculty of Arts (Leeds) > School of Humanities (Leeds) > School of Philosophy (Leeds)
Depositing User: Symplectic Publications
Date Deposited: 04 Jan 2012 12:28
Last Modified: 15 Sep 2014 03:47
Published Version: http://dx.doi.org/10.1163/174552409X433418
Status: Published
Publisher: Brill Academic Publishers
Identification Number: 10.1163/174552409X433418
URI: http://eprints.whiterose.ac.uk/id/eprint/43549

Actions (repository staff only: login required)